St John’s Wort - does it work??

(8 Posts)
MamaTookMyEyebrows Mon 11-Jan-21 23:37:30

Bought some on Amazon and started taking them a few days ago. Thought maybe it would help with low mood and anxiety brought on by the current fucking shit show in which we find ourselves.

I read it can take a good few weeks to work and I was wondering if anyone can report any success with it?

OP’s posts: |
ClaireP20 Mon 11-Jan-21 23:39:49

Yes, they worked for me. I was very low (perhaps postnatal) and i took them everyday and noticed a lifting of my mood after about a week. I think I need them again...

MamaTookMyEyebrows Mon 11-Jan-21 23:41:16

Oh thank you that sounds positive! I am trying to be open minded but I’m a bit sceptical of the herbal stuff generally

OP’s posts: |
viques Mon 11-Jan-21 23:50:51

Do be careful with St Johns Wort. I am assuming you have checked that it isn’t contra indicated with any other meds you are on. Some countries don’t allow it as an otc but only let you have it on prescription. Be careful not to take it in the summer too because it can cause problems if you are out in the sun.

DeeCeeCherry Mon 11-Jan-21 23:52:06

Yes it works. But I found 5 HTP works a little better.

Take a Magnesium supplement alongside. You can look up different types but Magnesium Glycinate is good for mood/anxiety. Look up the benefits of Magnesium, they are many. Lack of it affects mood, amongst many other things.

I think SJW makes your skin more sensitive to sunlight too.

RaininSummer Mon 11-Jan-21 23:54:11

I used it years ago when I was very down and suffering with SAD and it was great. Do read up about side effects though.

MamaTookMyEyebrows Mon 11-Jan-21 23:55:37

Thanks! I don’t take any other meds (and I live in Scotland so sunlight not so much of an issue 🙃)

Thank you for the advice about magnesium
I’ll definitely have a look at that

OP’s posts: |

Advertisement

DookaDakkaDikku Tue 12-Jan-21 00:15:51

I've heard it can interfere with the contraceptive pill and make it ineffective - if you use the Pill you should consult a doctor

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in